Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 10, 2019, 5:53 PM CDT for Amite County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2019, 5:53 PM CDT (22:53 UTC)
- Expired
- Mar 10, 2019, 6:15 PM CDT
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
775
WFUS54 KLIX 102253
TORLIX
MSC005-102315-
/O.NEW.KLIX.TO.W.0006.190310T2253Z-190310T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
553 PM CDT SUN MAR 10 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Amite County in southern Mississippi...
* Until 615 PM CDT.
* At 552 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Gillsberg, or 9 miles east of Liberty,
moving northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Amite County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3128 9054 3106 9055 3103 9065 3118 9076
3133 9058
TIME...MOT...LOC 2252Z 237DEG 9KT 3115 9064
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
358
WWUS54 KLIX 102309
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
609 PM CDT SUN MAR 10 2019
MSC005-102319-
/O.EXP.KLIX.TO.W.0006.000000T0000Z-190310T2315Z/
Amite MS-
609 PM CDT SUN MAR 10 2019
...THE TORNADO WARNING FOR SOUTHEASTERN AMITE COUNTY WILL EXPIRE AT
615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3128 9054 3106 9055 3103 9065 3118 9076
3133 9058
TIME...MOT...LOC 2309Z 264DEG 11KT 3115 9058
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 10, 3:51 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 10, 3:51 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
351 PM CDT Sun Mar 10 2019
.SHORT TERM...
A stalled front currently stretches all the way across the Gulf
South from Central Texas across Louisiana to the Georgia coast.
Locally, the boundary is sitting right across Mississippi's
southwest counties. Its along there that isolated to scattered
showers have been developing today. The only other location where
showers exist is in the offshore coastal waters where surface/low
level moisture levels are considerably higher.
Monday should be quite similar to today as the frontal boundary will
remain stalled across the region. Temps on the northern side of the
front will be 5 to 10 degrees than locations south of it. Showers
and possibly isolated thunderstorms will be possible on either side
although a higher percentage has been to the north today. Coverage
should be relatively high but rainfall totals on the lower side.
.LONG TERM...
Tuesday progged to be a transitional day. The frontal boundary that
was in place will dissipate while upper level ridge centered near
the Bay of Campeche and expands across the entire Gulf of Mexico.
Temps should respond to this by moderating quite a bit. Have
increased highs by a few degrees from the previous forecast, staying
close to MEX as blends typically miss days like this. Even warmer
temps are expected Wednesday as compressional warming ahead of the
approaching boundary enhances low level warming. Didn't go to 85
yet, but should be noted that the MEX has that for Baton Rouge.
Strong building ridge this time of year is typically indicative of a
strong trough to the west and that appears to be the case this time
as well. Models show an upper trough dropping out of the Rockies
Tuesday and occluding as it tracks across the Central Plains
Wednesday, then to the Great Lakes Thursday/Friday. The upper low's
track of racing northeast vs east will result in a slower moving
front this far south. The GFS shows the front pushing through the
CWA Thursday and remain offshore. The ECMWF suggests that post
frontal moisture will linger through Saturday 12z, which is about 24
hours longer than the GFS. No significant changes were made to the
previous forecast, which is closer to the wetter ECMWF run.
MEFFER
&&
.AVIATION...
VFR to MVFR conditions were being observed this afternoon at the
terminals. However, widespread IFR and LIFR category conditions or
occasionally lower will develop this evening and overnight as a low
stratus deck and areas of fog form again. These conditions will
persist much of MOnday morning before improving in the afternoon. 11
&&
.MARINE...
Generally light southeast to east flow will prevail across the
coastal waters tonight and Monday as a cold front settles near the
central Gulf Coast and becoming stationary. This boundary will pull
back to the north Tuesday. Onshore winds will increase Wednesday and
Thursday in advance of a storm system moving into the Plains that
will push an associated cold front across the coastal waters
Thursday night and Friday. Small craft advisory conditions will be
possible Wednesday and Thursday in advance of the front, and then
again in the wake of the front Friday. 11
&&
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Marine Dense Fog Advisory.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 69 57 76 / 30 70 20 0
BTR 65 78 61 81 / 30 60 20 10
ASD 64 78 61 73 / 30 50 30 10
MSY 66 78 63 76 / 30 30 20 10
GPT 63 73 60 73 / 30 50 30 0
PQL 64 77 60 73 / 30 50 30 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CDT Monday for GMZ530-532-534-536-
538-550-552-555.
MS...None.
GM...Dense Fog Advisory until 10 AM CDT Monday for GMZ532-534-536-538-
550-552-555.
&&Hazardous weather outlook, Mar 10, 3:51 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 351 PM CDT Sun Mar 10 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-111400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 351 PM CDT Sun Mar 10 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Areas of dense fog are expected to redevelop overnight. The fog will likely be the most concentrated over and near lakes, bayous, rivers and other bodies of water. A Dense Fog Advisory is in effect tonight and Monday morning for the nearshore coastal waters, sounds and tidal lakes. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of dense fog are expected Monday morning...especially near lakes, bayous, river and other bodies of water. Scattered thunderstorms will be possible Wednesday and Thursday as a cold front front approaches and then moves through the region. At this time, the potential for severe thunderstorms appears to be low. Small craft advisory conditions are expected to develop over the open Gulf waters Wednesday and continue into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 10, 5:50 PM CDT, 3 minutes before
Special Weather Statement National Weather Service New Orleans LA 550 PM CDT SUN MAR 10 2019 MSZ069-070-102315- Pike-Amite- 550 PM CDT SUN MAR 10 2019 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN PIKE AND SOUTHEASTERN AMITE COUNTIES... At 549 PM CDT, a strong thunderstorm was located 9 miles north of Gillsberg, or 9 miles east of Liberty, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Mccomb, Magnolia, Summit and Mccomb Airport. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3104 9068 3121 9075 3134 9047 3109 9036 TIME...MOT...LOC 2249Z 250DEG 12KT 3116 9064
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:23 AM CST | Dense Fog Advisory | LIX | 9 hr | |
| Mar 10, 5:50 PM CDT | Special Weather Statement | LIX | Pike | 25 min |
| Mar 10, 6:18 PM CDT | Special Weather Statement | LIX | Pike | 27 min |
| Mar 10, 6:47 PM CDT | Special Weather Statement | LIX | Pike | 28 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.